Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 57, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Mar 10, 2021, 2:38 AM PST. It took effect at Mar 10, 2021, 4:00 PM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2021, 2:38 AM PST (10:38 UTC)
- In effect from
- Mar 10, 2021, 4:00 PM PST
- Expired
- Mar 11, 2021, 7:00 AM PST
- In force
- 15 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
307 WHUS76 KSEW 101038 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 238 AM PST Wed Mar 10 2021 PZZ150-153-156-170-173-176-101845- /O.CAN.KSEW.SC.Y.0056.000000T0000Z-210311T0800Z/ /O.NEW.KSEW.SC.Y.0057.210311T0000Z-210311T0800Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 238 AM PST Wed Mar 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT... * WHAT...North winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...From 4 PM this afternoon to midnight PST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-101845- /O.NEW.KSEW.SC.Y.0057.210311T0600Z-210311T1500Z/ Northern Inland Waters Including The San Juan Islands- 238 AM PST Wed Mar 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST THURSDAY... * WHAT...Northeast winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 10 PM this evening to 7 AM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
4 follow-up statements
603 WHUS76 KSEW 101617 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 817 AM PST Wed Mar 10 2021 PZZ133-110030- /O.CON.KSEW.SC.Y.0057.210311T0600Z-210311T1500Z/ Northern Inland Waters Including The San Juan Islands- 817 AM PST Wed Mar 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST THURSDAY... * WHAT...Northeast winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 10 PM this evening to 7 AM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-170-173-176-110030- /O.CON.KSEW.SC.Y.0057.210311T0000Z-210311T0800Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 817 AM PST Wed Mar 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT... * WHAT...North winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...From 4 PM this afternoon to midnight PST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
127 WHUS76 KSEW 102309 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 309 PM PST Wed Mar 10 2021 PZZ133-110715- /O.CON.KSEW.SC.Y.0057.210311T0600Z-210311T1500Z/ Northern Inland Waters Including The San Juan Islands- 309 PM PST Wed Mar 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST THURSDAY... * WHAT...Northeast winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 10 PM this evening to 7 AM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-170-173-176-110715- /O.CON.KSEW.SC.Y.0057.210311T0000Z-210311T0800Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 309 PM PST Wed Mar 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...North winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...From 4 PM this afternoon to midnight PST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
664 WHUS76 KSEW 110458 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 858 PM PST Wed Mar 10 2021 PZZ133-111300- /O.CON.KSEW.SC.Y.0057.210311T0600Z-210311T1500Z/ Northern Inland Waters Including The San Juan Islands- 858 PM PST Wed Mar 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THURSDAY... * WHAT...Northeast winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 10 PM this evening to 7 AM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-170-173-176-110800- /O.CON.KSEW.SC.Y.0057.000000T0000Z-210311T0800Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 858 PM PST Wed Mar 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...North winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...From 4 PM this afternoon to midnight PST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
133 WHUS76 KSEW 111046 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 246 AM PST Thu Mar 11 2021 PZZ133-111500- /O.CON.KSEW.SC.Y.0057.000000T0000Z-210311T1500Z/ Northern Inland Waters Including The San Juan Islands- 246 AM PST Thu Mar 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... * WHAT...Northeast winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...Until 7 AM PST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Mar 9, 7:34 PM PST, 7 hours 4 minutes earlier.
Area forecast discussion, Mar 9, 7:34 PM PST, 7 hours 4 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
734 PM PST Tue Mar 9 2021
.UPDATE /0800 PM/...For the most part the previous forecast
remains on track. We still have some scattered showers in the
area. However, they all seem to be weakening now that the sun has
gone down and the day time heating has ceased, resulting in a more
stable atmosphere. So in summary, expect scattered rain showers
but we do not anticipate thunderstorm to pick back up again. A
weak trough is expected to move through tomorrow, resulting in
another round of scattered light rain showers. By Thursday, things
will be drying out as we enter a ridging pattern that will
continue into Saturday.
Deterministic models and ensembles are a little split on how an
approaching low will behave this weekend. The main question is if
it will stall out and weaken before it reaches the Western
Washington area. But what they are in agreement over is that the
ridge will be pushed out of the area and we will be in a wetter
weather pattern for the weekend and into early next week.
Butwin
&&
.PREV DISCUSSION... /issued 328 PM PST Tue Mar 9 2021/
SYNOPSIS...Upper level low off the Oregon coast will move south
tonight and Wednesday moving inland over Northern California
Wednesday evening. Last weak system to spin out of the low moving
through northern portion of the area this evening. Weak upper
level trough dropping down from the north Wednesday. Upper level
ridge over the area Thursday and Friday will shift east Saturday.
Frontal system moving through Western Washington Sunday with an
upper level trough following Monday.
SHORT TERM /TONIGHT THROUGH FRIDAY/...Satellite imagery shows
upper level low off the Oregon coast this afternoon. Shortwave
spinning out of the low over the central portion of the area
producing shower activity. Under mostly cloudy skies temperatures
at 3 pm/23z were in the mid 40s to mid 50s.
Shortwave moving through the northern portion of the area late
this afternoon/early this evening keeping showers in the forecast.
The shower activity will decrease quickly after sunset. Next
shortwave spinning out of the low will remain south of the area
later tonight. With a little bit of clearing overnight
temperatures will drop down into the 30s Wednesday morning.
Upper level low continuing to move south Wednesday with the flow
aloft turning northerly. Weak trough embedded in the flow aloft
moving down over Western Washington Wednesday afternoon. Can't
rule out a shower in the lowlands with this feature. Most of the
shower activity will be over the higher terrain. Highs Wednesday
in the lower 50s.
Flow aloft becoming northeasterly Wednesday night as an upper
level ridge noses into British Columbia. Drying trend over the
area with skies clearing overnight. Light flow in the lower levels
will result in some patchy morning fog and low clouds before
daybreak. With the clearing skies coldest locations will drop into
the upper 20s with lower to mid 30s common for the remainder of
the area.
Upper level ridge moving south over Western Washington Thursday
into Thursday night. Sunny skies Thursday after the patchy morning
fog and low clouds dissipate. Highs in the upper 40s to mid 50s.
With the clear skies Thursday night it will be another cool
morning Friday with lows in the upper 20s to mid 30s.
Upper level ridge remaining over the area on Friday for another
sunny day. Highs warming a little with most places in the lower
to mid 50s.
LONG TERM /SATURDAY THROUGH TUESDAY/...Deterministic models in
good agreement with the front over the weekend stalling offshore
Saturday. Ensembles solutions for Saturday still have a few wet
members on both models. Will go with a chance of rain later in the
day. Model trends are for a weaker system Sunday but still a
majority of the ensemble solutions are wet leading to rain likely
forecast for Sunday. Upper level trough arriving behind the front
Monday keeping showers in the forecast. Air mass cools off
quickly behind the front with possible snow levels near or a
little below 1000 feet Monday morning. Any snow showers in the
area will not result in any significant accumulation. Model
consistency breaks down for Tuesday with the ECMWF building a
ridge over the area while the GFS has another system approaching
Western Washington late in the day. Will be a little optimistic
and go with the ECWMF solution Tuesday. Felton
AVIATION...An upper low off the coast will shift south tonight. A
weak upper trough will linger over the area on Wednesday. Southerly
flow aloft will become westerly on Wednesday. A weak weather
disturbance in the southerly flow aloft will exit to the north
this evening. The air mass will be slightly unstable with mid
level moisture and pockets of lower clouds in showers. Patchy fog
and low clouds are possible Wednesday morning.
KSEA...Mid level clouds tonight and Wednesday. Ceilings could
lower a bit in showers this evening but VFR conditions are
expected. An isolated thunderstorm is not out of the question
early this evening but the threat is too low to mention in the
TAF. Light northerly winds. Schneider
MARINE...A trough will exit to the north early this evening. High
pressure will build offshore tonight and Wednesday with lower
pressure inland. Small craft advisory strength southeast winds for
much of the area will ease this evening. Small craft advisory
strength northwest winds will develop over the Coastal Waters on
Wednesday as the high builds in.
Weak high pressure will linger over the area Thursday and Friday.
A front will approach from the west on Saturday and then move
through the area Saturday night and Sunday. Schneider
HYDROLOGY...River flooding not expected in the next 7 days.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until midnight PST Wednesday night for
Coastal Waters From Cape Flattery To James Island 10 To 60
Nm-Coastal Waters From Cape Flattery To James Island Out 10
Nm-Coastal Waters From James Island To Point Grenville 10
To 60 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater Out 10 Nm.
&&
www.weather.gov/seattleNearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.